MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH ELECTROSURGICAL GENERATOR "CELON ELITE ESG-200", E TYPE; HF- GENERATORS

OLYMPUS WINTER & IBE GMBH ELECTROSURGICAL GENERATOR "CELON ELITE ESG-200", E TYPE; HF- GENERATORS
Model Number WA90001A
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure at an unknown date the patient sustained a perforation of the palate.The surgeon felt that the issue was caused by the generator¿s output being too strong.No further information was provided.
 
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for evaluation/investigation.The evaluation/investigation did not reveal any malfunctions of the hf-generator but found the device to be working correctly.No abnormality, defect, failure or malfunction could be determined.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected serial number of the hf generator without showing any abnormalities.Based on the information available, the exact cause of the reported phenomenon and the patient¿s outcome could not be conclusively determined.However, since the generator was evaluated as in standard, this event/incident can in all likelihood be attributed to use error.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
ELECTROSURGICAL GENERATOR "CELON ELITE ESG-200", E TYPE
Common Device Name
HF- GENERATORS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key11391508
Report Number9610773-2021-00082
Device Sequence Number19676476
Product Code GEI
UDI-Device Identifier04042761082952
UDI-Public04042761082952
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K160639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA90001A
Device Catalogue NumberWA90001A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED SINGLE-USE HF ELECTRODE; UNSPECIFIED SINGLE-USE HF ELECTRODE
Outcome Attributed to Adverse Event Required Intervention;